Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 18, 2016, 10:34 AM CDT for Latimer County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2016, 10:34 AM CDT (15:34 UTC)
- Expired
- Mar 18, 2016, 11:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 75 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654 WWUS84 KTSA 181534 SPSTSA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1034 AM CDT FRI MAR 18 2016 OKZ075-076-181600- LATIMER OK-LE FLORE OK- 1034 AM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LE FLORE AND NORTHEASTERN LATIMER COUNTIES UNTIL 1100 AM CDT... AT 1033 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RED OAK... MOVING EAST AT 40 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... RED OAK... FANSHAWE... LAKE WISTER STATE PARK... SUMMERFIELD... LAT...LON 3483 9521 3501 9521 3505 9481 3487 9481 TIME...MOT...LOC 1533Z 266DEG 33KT 3493 9512 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 18, 10:21 AM CDT, 13 minutes earlier.
Area forecast discussion, Mar 18, 10:21 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1021 AM CDT FRI MAR 18 2016
.DISCUSSION...
Stronger push of cooler air making its way into northeast Oklahoma
this morning as gusty northeast winds have ensued. Shower
activity remains mostly confined to locations north of I 40. The
best elevated instability will remain across far southeast
Oklahoma...and has been supportive of isolated strong to severe
thunderstorms this morning. Will keep thunder across southeast
Oklahoma this afternoon. Have made a few tweaks to pops...emps
and winds for the afternoon...but overall first period elements
are in line. Current freeze watch will be left as is for now.
Updated ZFP/PFM/AFM and freshened NPW out shortly.
&&
.TSA Watches/Warnings/Advisories...
OK...Freeze Watch from late tonight through Saturday morning for
OKZ054>064-066>070.
AR...Freeze Watch from late tonight through Saturday morning for
ARZ001-002-010-011.
&&
SHORT TERM...23
LONG TERM....12Hazardous weather outlook, Mar 18, 9:51 AM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
951 AM CDT FRI MAR 18 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
951 AM CDT FRI MAR 18 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...LATE MORNING.
DISCUSSION...
A COLD FRONT WILL CONTINUE TO SAG THROUGH THE AREA TODAY...WITH
AREAS OF SHOWERS AND THUNDERSTORMS DEVELOPING THROUGH THE MORNING
HOURS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...WITH SOME LARGE HAIL
POTENTIAL WITH THE STRONGEST STORMS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND
POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY
RAIN POTENTIAL.
EXTENDED DISCUSSION...
CLEARING SKIES LATER FRIDAY NIGHT WILL ALLOW TEMPERATURES TO FALL
TO NEAR FREEZING BY SATURDAY MORNING ACROSS PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. A FREEZE WATCH HAS BEEN ISSUED
FOR THIS AREA. FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN BY
SUNDAY MORNING.
STRENGTHENING SOUTH WINDS WILL BRING MUCH WARMER WEATHER BACK TO THE
REGION BY NEXT WEEK...ALONG WITH AN INCREASING FIRE DANGER THREAT.
SHOWER AND THUNDERSTORM CHANCES RETURN LATER IN THE WEEK AS AN
UPPER LOW IS FORECAST TO MOVE INTO THE SOUTHERN PLAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Mar 18, 9:44 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 944 AM CDT FRI MAR 18 2016 OKZ073-075-181515- PITTSBURG OK-LATIMER OK- 944 AM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PITTSBURG AND WEST CENTRAL LATIMER COUNTIES UNTIL 1015 AM CDT... AT 943 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BLANCO...MOVING EAST AT 40 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... HARTSHORNE... BLANCO... HAILEYVILLE... GOWEN... DOW... LAT...LON 3469 9576 3483 9582 3492 9545 3476 9543 TIME...MOT...LOC 1443Z 254DEG 33KT 3477 9573
Local storm report, Mar 18, 10:26 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1026 AM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL SOPER 34.03N 95.70W
03/18/2016 E0.75 INCH CHOCTAW OK POST OFFICE
&&
KAHSpecial weather statement, Mar 18, 10:34 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1034 AM CDT FRI MAR 18 2016 OKZ075-076-181600- LATIMER OK-LE FLORE OK- 1034 AM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LE FLORE AND NORTHEASTERN LATIMER COUNTIES UNTIL 1100 AM CDT... AT 1033 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RED OAK... MOVING EAST AT 40 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... RED OAK... FANSHAWE... LAKE WISTER STATE PARK... SUMMERFIELD... LAT...LON 3483 9521 3501 9521 3505 9481 3487 9481 TIME...MOT...LOC 1533Z 266DEG 33KT 3493 9512
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:37 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 53 min |
| Mar 18, 9:44 AM CDT | Special Weather Statement | TSA | Pittsburg | 31 min |
| Mar 18, 10:13 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 47 min |
| Mar 18, 10:47 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 28 min |
| Mar 18, 2:14 PM CDT | Freeze Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 12 more | 14 hr |
| Mar 18, 2:14 PM CDT | Freeze Warning | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 9 more | 19 hr |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.